Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 188, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 31, 2016, 2:56 PM CDT for 4 counties in Texas. It was in force for 64 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 31, 2016, 2:56 PM CDT (19:56 UTC)
- Expired
- May 31, 2016, 4:00 PM CDT
- In force
- 64 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Caldwell County, TX, Comal County, TX, Guadalupe County, TX, Hays County, TX
The radar
The Austin/San Antonio radar (KEWX), 20 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 31, 3:07 PM CDT | TSTM WND GST 50 | 5 Nnw Solms, TX | |
| May 31, 3:14 PM CDT | TSTM WND GST 50 | New Braunfels, TX | |
| May 31, 3:15 PM CDT | TSTM WND GST 60 | 3 Sw Hunter, TX | 50 TO 60 MPH THUNDERSTORM WIND GUSTS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 7.9 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2719 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 624 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
405
WUUS54 KEWX 311956
SVREWX
TXC055-091-187-209-312100-
/O.NEW.KEWX.SV.W.0188.160531T1956Z-160531T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
256 PM CDT TUE MAY 31 2016
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN CALDWELL COUNTY IN SOUTH CENTRAL TEXAS...
COMAL COUNTY IN SOUTH CENTRAL TEXAS...
NORTHERN GUADALUPE COUNTY IN SOUTH CENTRAL TEXAS...
SOUTHERN HAYS COUNTY IN SOUTH CENTRAL TEXAS...
* UNTIL 400 PM CDT
* AT 256 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GARDEN RIDGE...
OR 9 MILES WEST OF NEW BRAUNFELS...MOVING NORTHEAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
NEW BRAUNFELS...SAN MARCOS...LOCKHART...WIMBERLEY...CANYON LAKE DAM...
SCHERTZ...KYLE...CIBOLO...BUDA...SELMA...CANYON LAKE...BULVERDE...GARDEN
RIDGE...WOODCREEK...MARTINDALE...UHLAND...SANTA CLARA...NIEDERWALD...
STAPLES AND GERONIMO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL...DAMAGING WINDS...AND CONTINUOUS CLOUD TO GROUND LIGHTNING
ARE OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS
ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...
YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3002 9771 2973 9765 2955 9828 2962 9834
2965 9834 2967 9838 2970 9838 2971 9834
2972 9834 2973 9835 2972 9838 2975 9841
2974 9842 2973 9842 2982 9847 3006 9814
3012 9785
TIME...MOT...LOC 1956Z 243DEG 41KT 2972 9828
HAIL...1.00IN
WIND...60MPH
$$
ALLEN4 follow-up statements
823
WWUS54 KEWX 312018
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
318 PM CDT TUE MAY 31 2016
TXC055-091-187-209-312100-
/O.CON.KEWX.SV.W.0188.000000T0000Z-160531T2100Z/
CALDWELL TX-COMAL TX-GUADALUPE TX-HAYS TX-
318 PM CDT TUE MAY 31 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR WESTERN CALDWELL...COMAL...NORTHERN GUADALUPE AND SOUTHERN HAYS
COUNTIES...
AT 318 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ZORN...OR 7
MILES SOUTHWEST OF SAN MARCOS...MOVING NORTHEAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
NEW BRAUNFELS...SAN MARCOS...LOCKHART...WIMBERLEY...CANYON LAKE DAM...
SCHERTZ...KYLE...CIBOLO...BUDA...SELMA...CANYON LAKE...BULVERDE...GARDEN
RIDGE...WOODCREEK...MARTINDALE...UHLAND...SANTA CLARA...NIEDERWALD...
STAPLES AND GERONIMO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3002 9771 2973 9765 2955 9828 2962 9834
2965 9834 2968 9838 2970 9838 2971 9834
2972 9834 2973 9835 2972 9838 2989 9838
3006 9814 3012 9785
TIME...MOT...LOC 2018Z 246DEG 39KT 2980 9802
HAIL...1.00IN
WIND...60MPH
$$
ALLEN595
WWUS54 KEWX 312033
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
333 PM CDT TUE MAY 31 2016
TXC055-091-187-209-312100-
/O.CON.KEWX.SV.W.0188.000000T0000Z-160531T2100Z/
CALDWELL TX-COMAL TX-GUADALUPE TX-HAYS TX-
333 PM CDT TUE MAY 31 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR WESTERN CALDWELL...EASTERN COMAL...NORTHERN GUADALUPE AND
SOUTHERN HAYS COUNTIES...
AT 332 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SAN MARCOS...
MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
REPORTS OF 50 TO 60 MPH WINDS HAVE BEEN REPORTED WITH THIS STORM.
PLEASE TAKE SHELTER NOW.
LOCATIONS IMPACTED INCLUDE...
NEW BRAUNFELS...SAN MARCOS...LOCKHART...WIMBERLEY...CANYON LAKE DAM...
SCHERTZ...KYLE...CIBOLO...BUDA...CANYON LAKE...GARDEN RIDGE...WOODCREEK...
MARTINDALE...UHLAND...SANTA CLARA...NIEDERWALD...STAPLES...GERONIMO...
NORTHCLIFF AND ZORN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3002 9771 2973 9765 2958 9818 2958 9824
2963 9826 2974 9828 2990 9823 3006 9814
3012 9785
TIME...MOT...LOC 2032Z 247DEG 31KT 2981 9793
HAIL...1.00IN
WIND...60MPH
$$
ALLEN759
WWUS54 KEWX 312053
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
353 PM CDT TUE MAY 31 2016
TXC091-312102-
/O.CAN.KEWX.SV.W.0188.000000T0000Z-160531T2100Z/
COMAL TX-
353 PM CDT TUE MAY 31 2016
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN COMAL COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3002 9771 2973 9765 2960 9809 2975 9801
2975 9800 2977 9801 2989 9799 2999 9801
3008 9805 3012 9785
TIME...MOT...LOC 2052Z 243DEG 41KT 2992 9769
$$
TXC055-187-209-312100-
/O.CON.KEWX.SV.W.0188.000000T0000Z-160531T2100Z/
CALDWELL TX-GUADALUPE TX-HAYS TX-
353 PM CDT TUE MAY 31 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR WESTERN CALDWELL...NORTHEASTERN GUADALUPE AND SOUTHEASTERN HAYS
COUNTIES...
AT 352 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LOCKHART...
MOVING NORTHEAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
NEW BRAUNFELS...SAN MARCOS...LOCKHART...KYLE...BUDA...MARTINDALE...UHLAND...
NIEDERWALD...STAPLES...ZORN...FENTRESS...GERONIMO...MCQUEENEY...KINGSBURY...
MOUNTAIN CITY...HAYS...HAYS CITY...REDWOOD...REEDVILLE AND MAXWELL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3002 9771 2973 9765 2960 9809 2975 9801
2975 9800 2977 9801 2989 9799 2999 9801
3008 9805 3012 9785
TIME...MOT...LOC 2052Z 243DEG 41KT 2992 9769
HAIL...0.88IN
WIND...60MPH
$$
ALLEN104
WWUS54 KEWX 312101
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
401 PM CDT TUE MAY 31 2016
TXC055-187-209-312111-
/O.EXP.KEWX.SV.W.0188.000000T0000Z-160531T2100Z/
CALDWELL TX-GUADALUPE TX-HAYS TX-
401 PM CDT TUE MAY 31 2016
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN CALDWELL...
NORTHEASTERN GUADALUPE AND SOUTHEASTERN HAYS COUNTIES HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS. THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER
GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
AUSTIN SAN ANTONIO.
LAT...LON 3002 9771 2973 9765 2960 9809 2975 9801
2975 9800 2977 9801 2989 9799 2999 9801
3008 9805 3012 9785
TIME...MOT...LOC 2058Z 243DEG 41KT 2992 9769
$$
ALLENWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 1:46 PM CDT, 1 hour 10 minutes earlier.
Area forecast discussion, May 31, 1:46 PM CDT, 1 hour 10 minutes before
Area Forecast Discussion...UPDATED National Weather Service Austin/San Antonio TX 146 PM CDT TUE MAY 31 2016 .UPDATE... Please see the 18Z aviation forecast discussion below. && .AVIATION... The main concern for the next several hours will be the potential for convection at area terminals. Based on radar trends and hi-res model guidance, we have included TEMPO groups for TSRA at all TAF sites through late afternoon. Convection chances may also need to be pushed well into the evening and overnight hours, but much will depend on what transpires this afternoon. Low clouds are expected to fill in during the overnight hours, but this may be interrupted by the amount of convection. && .PREV DISCUSSION... /ISSUED 1100 AM CDT TUE MAY 31 2016/ UPDATE... OVERALL FORECAST HAS NOT DEVIATED CONSIDERABLY...AND AS A RESULT...CONFIDENCE CONTINUES TO INCREASE ON THE POTENTIAL FOR FLASH FLOODING THROUGH THURSDAY. WITH THE DEVELOPMENT OF CONVECTION CURRENTLY ACROSS PARTS OF THE PLATEAU AND RIO GRANDE PLAINS AND COVERAGE EXPECTED TO INCREASE THROUGH THE REST OF THE AFTERNOON...THE DECISION WAS MADE TO ISSUE A FLASH FLOOD WATCH FOR THE REST OF THE AFTERNOON THROUGH THURSDAY MORNING. MANY AREAS ACROSS THE CWA...NAMELY LOCATIONS IN THE HILL COUNTRY...HAVE A VERY LOW THRESHOLD FOR ADDITIONAL RAINFALL SO ANY CONVECTIVE RAINFALL THAT DEVELOPS AND MOVES OVER THESE AREAS WILL BE A SIGNIFICANT CONCERN FOR RE-DEVELOPMENT OF FLASH FLOODING. QPF VALUES WERE MASSAGED TO REFLECT THE ONGOING CONVECTION AND WITH THE 12Z GUIDANCE FROM WPC. HOWEVER...MORE REFINEMENT OF QPF TOTALS WILL COME WITH THE AFTERNOON PACKAGE AS COORDINATED COLLABORATION WITH WPC AND NEIGHBORS WILL TAKE PLACE THIS AFTERNOON. IN ADDITION TO THE HEAVY RAIN AND FLASH FLOOD POTENTIAL...SOME OF THESE CONVECTIVE CELLS MAY BE ABLE TO TAP INTO 2000+ J/KG OF INSTABILITY AND A WEAKLY CAPPED ENVIRONMENT AND PRODUCE SOME QUARTER SIZED HAIL AND/OR GUSTY WINDS. PREV DISCUSSION... /ISSUED 647 AM CDT TUE MAY 31 2016/ AVIATION... /12Z TAFS/ Rapid refresh models continue to struggle with the unstable airmass over TX, each run attempting to break out new convection in the first few hours. Given this poor performance, will revert back to conventional late spring afternoon/early evening timing with prob30s reflecting a breaking cap, as the 12z DRT sounding suggests this could take some time today. The rest of the TAFs continue to show routine lowering/raising of low cigs from VFR to IFR and back in the early morning hours and mostly light winds. Once organized convection develops over part of the area later today...a more distinct forecast will be possible. PREV DISCUSSION... /ISSUED 357 AM CDT TUE MAY 31 2016/ SHORT TERM (Today through Wednesday)... Early this morning, an upper level low centered over southwestern Arizona is drifting south, a shortwave west of the Big Bend is moving to the east, and a moist southeasterly lower level flow is off the Gulf of Mexico. Radars show showers and thunderstorms west of the Pecos River to the Big Bend and into Mexico and developing over Rio Grande Plains. Expect these will move across Rio Grande Plains and Edwards Plateau as other showers and thunderstorms develop over those same areas as most hi-res models are showing. The upper level low is forecast to move into northern Sonora state of Mexico today and across northern Chihuahua state of Mexico on Wednesday. Expect showers and thunderstorms to develop over southwestern Texas and the Serranias del Burro of Mexico early this afternoon, organize into an MCS by evening, and then move across South Central Texas tonight. PWS rise with pockets near 2 inches with locally heavy rains possible. On Wednesday, a cold front approaches from the north. Expect showers and thunderstorms to develop along it and again over the Burros into southwestern Texas around midday, then organize and move into South Central Texas during the afternoon into evening. Locally heavy rains are possible on Wednesday. Some models have slightly different timing and location resulting in slight uncertainty on rainfall amounts. Shear and instability are sufficient for isolated strong to severe storms today through Wednesday. LONG TERM (Wednesday Night through Monday)... The upper level low moves into Texas on Thursday and then drifts or meanders over mainly Central Texas Friday into Saturday. The GFS shows it slowly pulling away Sunday into Monday, while the ECMWF keeps it over our area Sunday into Monday. While yesterday's model runs kept the front north of our area, the latest runs bring it slowly through our area late Thursday into Friday. With these latest developments, periods of showers and thunderstorms are expected with the threat for heavy rains continuing to increase, and possibly continue into late week or even this weekend should the system slow as the ECMWF indicate. In addition, there is a potential for the system to attain warm core characteristics which along with elevated or surface boundaries could lead to copious mainly nighttime rainfall amounts. For now, rainfall amounts of 3 to 6 inches are expected across most areas with some totals up to 10 inches possible. HYDROLOGY... Due to recent heavy rains making soils saturated in many places, the potential for new or renewed flooding is high over the next few days. Flash flood watches will likely be needed over the next few days, possibly as early as tonight. In addition, some rivers and streams may rise again out of banks or in flood. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 70 82 69 80 66 / 60 70 70 70 60 Austin Bergstrom Intl Airport 70 82 68 80 66 / 60 70 70 70 70 New Braunfels Muni Airport 70 82 68 80 66 / 60 70 70 70 70 Burnet Muni Airport 67 79 66 78 64 / 70 70 70 70 60 Del Rio Intl Airport 71 86 69 84 66 / 70 70 70 60 40 Georgetown Muni Airport 69 80 67 79 64 / 60 70 70 70 60 Hondo Muni Airport 70 84 68 82 65 / 70 70 70 70 60 San Marcos Muni Airport 70 82 68 79 65 / 60 70 70 70 70 La Grange - Fayette Regional 71 82 70 80 68 / 40 70 60 70 70 San Antonio Intl Airport 71 82 69 81 67 / 60 70 70 70 60 Stinson Muni Airport 72 83 70 82 68 / 60 70 70 70 60 && .EWX WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Thursday morning for the following counties: Atascosa...Bandera...Bastrop...Bexar...Blanco...Burnet... Caldwell...Comal...De Witt...Dimmit...Edwards...Fayette...Frio... Gillespie...Gonzales...Guadalupe...Hays...Karnes...Kendall...Kerr... Kinney...Lavaca...Lee...Llano...Maverick...Medina...Real...Travis... Uvalde...Val Verde...Williamson...Wilson...Zavala. && Mesoscale/Aviation...24 Synoptic/Grids...TB3 Public Service/Data Collection...Treadway
Hazardous weather outlook, May 31, 2:46 PM CDT, 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 246 PM CDT TUE MAY 31 2016 TXZ171>173-183>194-202>209-217>225-228-012000- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 246 PM CDT TUE MAY 31 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. A FLASH FLOOD WATCH IS IN EFFECT THROUGH THURSDAY MORNING FOR ALL OF SOUTH CENTRAL TEXAS. MULTIPLE ROUNDS OF HEAVY RAINFALL BEGINNING THIS AFTERNOON WILL BE CAPABLE OF PRODUCING RAINFALL RATES OF OVER 2 INCHES PER HOUR IN SOME CASES WHICH WILL RESULT IN RAPID DEVELOPMENT OF FLASH FLOODING. ADDITIONALLY...RAPID RISES TO ALREADY ELEVATED RIVERS AND STREAMS WILL ALSO BE POSSIBLE. THERE WILL ALSO BE A RISK FOR SOME LARGE HAIL AND DAMAGING WINDS WITH THESE STORMS. HOWEVER...THE MAIN THREAT WILL BE FLASH FLOODING AND THE THREAT IS SIGNIFICANT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A CONTINUED ACTIVE WEATHER PATTERN WILL PERSIST THROUGH SUNDAY WITH NUMEROUS ROUNDS OF SHOWERS AND THUNDERSTORMS AND HEAVY RAINFALL POSSIBLE EACH DAY. ENHANCED CHANCES FOR WIDESPREAD HEAVY RAINS ARE EXPECTED EARLY WEDNESDAY THROUGH THURSDAY. BETWEEN TODAY AND THURSDAY...MOST AREAS ARE EXPECTED TO RECEIVE BETWEEN 3 AND 6 INCHES OF RAIN...WITH ISOLATED TOTALS UP TO 10 INCHES POSSIBLE. THE WET PATTERN IS EXPECTED TO CONTINUE INTO THIS WEEKEND AS AN UPPER LOW BECOMES ALMOST STATIONARY OVER TEXAS. IN ADDITION TO THE HEAVY RAIN AND FLOOD THREAT FOR THIS WEEK...A FEW STORMS WEDNESDAY INTO THURSDAY COULD BRIEFLY BECOME SEVERE WITH HAIL UP TO 1 INCH AND 60 MPH WINDS POSSIBLE. PLEASE STAY TUNED FOR FURTHER UPDATES AS IMPACTS FROM POTENTIAL HAZARDS BECOME MORE CLEAR. .SPOTTER INFORMATION STATEMENT... PLEASE REPORT ANY SEVERE WEATHER OR FLOODING TO THE NATIONAL WEATHER SERVICE.
In the hours before
Special weather statement, May 31, 10:42 AM CDT, 4 hours 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1042 AM CDT TUE MAY 31 2016 TXZ171-311630- LLANO TX- 1042 AM CDT TUE MAY 31 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LLANO COUNTY UNTIL 1130 AM CDT... AT 1040 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CASTELL...OR 15 MILES EAST OF MASON...MOVING NORTHEAST AT 20 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... FIELD CREEK...VALLEY SPRING...CASTELL AND STATE HIGHWAYS 29 AND 71 WEST OF LLANO. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3084 9861 3061 9896 3092 9896 3092 9869 TIME...MOT...LOC 1540Z 230DEG 14KT 3079 9897 PLATT
Local storm report, May 31, 1:26 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
126 PM CDT TUE MAY 31 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM FLASH FLOOD 5 E CASTELL 30.71N 98.86W
05/31/2016 LLANO TX LAW ENFORCEMENT
RANCH ROAD 152 CLOSED DUE TO FLOODING WEST OF THE CITY
OF LLANO. THE ROAD RUNS ALONG THE LLANO RIVER.
&&
EVENT NUMBER EWX1600507Special weather statement, May 31, 1:55 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
155 PM CDT TUE MAY 31 2016
TXZ190-311945-
BLANCO TX-
155 PM CDT TUE MAY 31 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BLANCO COUNTY UNTIL 245
PM CDT...
AT 155 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
ROCKY CREEK...OR 12 MILES NORTHWEST OF BLANCO...MOVING NORTHEAST AT 15
MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ROUND MOUNTAIN...JOHNSON CITY...CYPRESS MILL...SANDY...ROCKY CREEK AND
HYE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3039 9822 3014 9847 3020 9859 3033 9859
3050 9849 3050 9847
TIME...MOT...LOC 1855Z 213DEG 13KT 3026 9851
AATSpecial weather statement, May 31, 2:25 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 225 PM CDT TUE MAY 31 2016 TXZ204-312015- MEDINA TX- 225 PM CDT TUE MAY 31 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MEDINA COUNTY UNTIL 315 PM CDT... AT 224 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HONDO...MOVING NORTHEAST AT 25 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... HONDO...CASTROVILLE...LACOSTE...PEARSON...BADER...NOONAN AND RIO MEDINA. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 2921 9919 2933 9926 2959 9882 2926 9881 TIME...MOT...LOC 1924Z 240DEG 20KT 2930 9914 PLATT
Special weather statement, May 31, 2:40 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 240 PM CDT TUE MAY 31 2016 TXZ191-192-206-312030- COMAL TX-TRAVIS TX-HAYS TX- 240 PM CDT TUE MAY 31 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN COMAL...WEST CENTRAL TRAVIS AND WESTERN HAYS COUNTIES UNTIL 330 PM CDT... AT 240 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR WIMBERLEY...MOVING NORTHEAST AT 30 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... WIMBERLEY...DRIPPING SPRINGS...CANYON LAKE DAM...CANYON LAKE...WOODCREEK... BEAR CREEK...DRIFTWOOD...FISCHER...SHADY HOLLOW...HAYS CITY AND MOUNT GAINOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 2984 9810 2990 9829 3038 9812 3020 9788 TIME...MOT...LOC 1940Z 202DEG 26KT 2995 9817 AAT
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 10:00 PM CDT | River Flood Warning | EWX | Bexar, Wilson | 15 hr |
| May 31, 10:42 AM CDT | Special Weather Statement | EWX | Llano | 48 min |
| May 31, 10:52 AM CDT | Flash Flood Watch | EWX | Atascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 27 more | 4 days |
| May 31, 11:31 AM CDT | Areal Flood Advisory | EWX | Llano | 3 hr |
| May 31, 11:52 AM CDT | Areal Flood Advisory | EWX | Edwards, Kerr, Real | 3 hr |
| May 31, 12:05 PM CDT | Flash Flood Warning | EWX | Llano | 3 hr |
| May 31, 12:29 PM CDT | Flash Flood Warning | EWX | Bandera, Gillespie, Kerr, Real | 3 hr |
| May 31, 12:58 PM CDT | Flash Flood Warning | EWX | Medina, Uvalde | 4 hr |
| May 31, 1:55 PM CDT | Special Weather Statement | EWX | Blanco | 50 min |
| May 31, 2:05 PM CDT | Areal Flood Advisory | EWX | Bexar | 3 hr |
| May 31, 2:15 PM CDT | Areal Flood Advisory | EWX | Blanco, Burnet, Gillespie, Kendall, Llano | 3 hr |
| May 31, 2:21 PM CDT | River Flood Warning | EWX | Llano | 20 hr |
| May 31, 2:25 PM CDT | River Flood Warning | EWX | Bandera | 22 hr |
| May 31, 2:25 PM CDT | River Flood Warning | EWX | Bexar | 4 days |
| May 31, 2:25 PM CDT | Special Weather Statement | EWX | Medina | 50 min |
| May 31, 2:32 PM CDT | Areal Flood Advisory | EWX | Comal | 3 hr |
| May 31, 2:35 PM CDT | River Flood Warning | EWX | Fayette | 4 days |
| May 31, 2:40 PM CDT | Special Weather Statement | EWX | Hays | 50 min |
| May 31, 2:53 PM CDT | Flash Flood Warning | EWX | Comal | 3 hr |
| May 31, 3:05 PM CDT | Special Weather Statement | EWX | Medina | 40 min |
| May 31, 3:10 PM CDT | Special Weather Statement | EWX | Wilson | 65 min |
| May 31, 3:24 PM CDT | Flash Flood Warning | EWX | Bexar | 3 hr |
| May 31, 3:54 PM CDT | Areal Flood Advisory | EWX | Guadalupe | 3 hr |
| May 31, 3:57 PM CDT | Special Weather Statement | EWX | Caldwell | 48 min |
| May 31, 3:58 PM CDT | River Flood Warning | EWX | Comal, Guadalupe | 18 hr |
| May 31, 4:01 PM CDT | River Flood Warning | EWX | Comal, Guadalupe | 22 hr |
| May 31, 4:05 PM CDT | Special Weather Statement | EWX | Gonzales | 40 min |
| May 31, 4:10 PM CDT | Areal Flood Advisory | EWX | Hays, Travis | 3 hr |
| May 31, 4:15 PM CDT | Areal Flood Advisory | EWX | Caldwell | 3 hr |
| May 31, 4:22 PM CDT | Special Weather Statement | EWX | Bastrop, Gonzales | 38 min |
| May 31, 4:31 PM CDT | Special Weather Statement | EWX | Wilson | 44 min |
| May 31, 4:34 PM CDT | Areal Flood Advisory | EWX | Williamson | 3 hr |
| May 31, 4:52 PM CDT | Areal Flood Advisory | EWX | Atascosa, Gonzales, Karnes, Wilson | 3 hr |
| May 31, 4:52 PM CDT | River Flood Warning | EWX | Llano | 16 hr |
| May 31, 4:56 PM CDT | Severe Thunderstorm Warning | EWX | Karnes, Wilson | 32 min |
| May 31, 5:13 PM CDT | Areal Flood Advisory | EWX | Bastrop, Fayette, Lee, Williamson | 3 hr |
| May 31, 5:29 PM CDT | River Flood Warning | EWX | Blanco | 20 hr |
| May 31, 5:29 PM CDT | Special Weather Statement | EWX | Karnes | 46 min |
| May 31, 5:50 PM CDT | Flash Flood Warning | EWX | Fayette | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.